Bluelight

Thread: Painful red spot on arm after IV

Results 1 to 10 of 10
  1. Collapse Details
    Painful red spot on arm after IV 
    #1
    Bluelighter
    Join Date
    Aug 2009
    Location
    nola
    Posts
    73
    Needle
    This was my first time IVing and we did about 30 mg of ER morphine. My friend had no problems but a red sore spot showed up about 2 days later. It doesn't seem to hurt as bad as yesterday but its still there. I started taking antibiotics in case its infected. Does this happen a lot? Will it go away?
     

  2. Collapse Details
     
    #2
    Senior Moderator
    Support
    Tommyboy's Avatar
    Join Date
    Dec 2009
    Location
    NY
    Posts
    13,885
    What method did you use to prep the pill for injection since it is ER?
     

  3. Collapse Details
     
    #3
    Bluelighter
    Join Date
    Aug 2009
    Location
    nola
    Posts
    73
    First tried using cold water but I guess that's for IR. Heated it, used a cotton filter. It might have been injected in the wrong direction. Not sure. But like I said, the other guy had no problems.
     

  4. Collapse Details
     
    #4
    Senior Moderator
    Support
    Tommyboy's Avatar
    Join Date
    Dec 2009
    Location
    NY
    Posts
    13,885
    Yea, heaitng and injecting the ER is def a bad idea. I have only had like a bruise at injection site, that had that yellowy color like instead of a "black and blue".

    Sorry I can't help, I was just asking so that other bluelighters have a better idea of the situation.
     

  5. Collapse Details
     
    #5
    Bluelighter
    Join Date
    Aug 2009
    Location
    nola
    Posts
    73
    Also, I should add that immediately after injecting there was a big white spot on my arm - sort of like a hive or what it looks like when you get bitten by ants. The next day it was fine, the day after that it became painful and today a little less painful but it looks like there's a big bruise around the red spot. Hopefully this will go away right?
     

  6. Collapse Details
     
    #6
    Bluelighter crimsonjunk's Avatar
    Join Date
    Nov 2008
    Location
    Alabamastan
    Posts
    3,816
    Did u miss part of the shot? It doesnt sound like an abcess but if pain persists I would seek medical help. Dont shoot ER pills. Shit dont shoot pills period especially until you have more experience IVing missing a pill is very bad news.
     

  7. Collapse Details
     
    #7
    Bluelighter Cloudburst's Avatar
    Join Date
    Nov 2008
    Location
    Moving
    Posts
    532
    I can attest to shooting pills incorrectly is a bad idea - sepsis and DVT for me. Pain at IV site always seems to be an indicator of something serious and worth going to the ER for.

    Antibiotics are a great idea in this case. Whatever may have happened, they may save your life as they definitely did for me. Props for not sitting with your thumb up your ass asking what to do reluctantly.
     

  8. Collapse Details
     
    #8
    Bluelighter Chainer's Avatar
    Join Date
    Apr 2009
    Location
    United States
    Posts
    6,464
    I'm no expert, but it sounds like something fucked up, starting with injecting an ER pill. I don't inject, but I'm familiar, and persistent pain is NOT a good indicator.
     

  9. Collapse Details
     
    #9
    Bluelighter fatstep's Avatar
    Join Date
    Nov 2007
    Location
    Hickory
    Posts
    791
    If it's already stopping hurting then it's not an abscess, they take a little longer to form and will not go away that easily/quickly. When I first started IVing it would always be sore for a day or 2 afterwards, but nothing ever went wrong except the pain so I put it down to bad technique/poking around. It stopped pretty much once I got a good technique & sterile procedure.
     

  10. Collapse Details
     
    #10
    Bluelight Crew sixpartseven's Avatar
    Join Date
    Oct 2005
    Location
    Detroit
    Posts
    11,303
    Sometimes people get really bad inflammation at the injection site. This is especially true for people new to IVing. The second time I ever shot up, I had a 2 inch by 2 inch red lump on the crook of my arm that was incredibly painful. I did not miss, and have no idea what caused it.

    You should NOT be taking antibiotics unless you have been prescribed them specifically to treat this problem. This is why people get sick so easily; they are unnecessarily fucking with their immune systems by popping an antibiotic at the first hint of infection. Don't do this. Antibiotics are not harmless like most of us have come to assume because of our doctors prescribing them for every little problem we show up with. They have drastic effects on your body and immune system and should only be taken when absolutely necessary and ONLY when prescribed for a specific cause.

    As for your inflamed injection site: put a wet wash cloth in the microwave for about 50 seconds or until it's hot, but not too hot that you can't touch it, and press it against the injection site. Hold it there until the cloth has cooled. Do this a couple times a day until it starts to subside.

    If it doesn't go way in a week or two, go to the ER because most likely, it has become an abscess and needs to be drained.

    Closed.
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •